The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Pizotifen and gabapentin - amazing!

Hey all, just wanted to let u all know that a combo of 1.5mg of pizotifen and 100mg gabapentin has got me to 95% for a good month. It could all get bad again but wow these meds have turned my life around! I’ve been dizzy everyday non stop for 18 months and at times been in a very bad place so to all newbies, there is hope and it gets better! L xxxxx

Fantastic news Lizzie, great to hear you are feeling so well.

Did you start both at the same time or was it a case of adding another drug in to get to 95%?

I hope you continue to do well, sure you will.

Great DL. Looks like you’ve got it sorted. What a trip getting here though eh? A few pot holes along the way but done it you have. 8)

Great stuff Lizzie :slight_smile: glad you got your life back! I forget how long you’ve been dealing with this rubbish for? Are you doing the diet at all now?

X

Thanks so much everyone! I started the gabapentin first but couldn’t tolerate it at all, I tried so many times to increase the dose. I only take 100mg at night now and while it helped me improve it wasn’t enough and I couldn’t get any higher, but once I added the 1.5mg of piz things improved no end. I got dizzy on 13th July 2012 so coming up to 2 years ago. It seems that a lot of people who get there use Pizotofen in combo with something else. How are u Anna??? Scoot, yes too many potholes along the way, this could all have been better sooner if I hadn’t had the Lyme side tracking me!!!

Lizzie, that’s fantastic news well done.

I’ve just started piz myself… I’ve been in it for two weeks and its had a negative effect on my mood. Can I ask how long it’s taken to see a difference for you ?

Thanks

Dean

Hi Dean,

It was about 3 weeks before I saw any change and it was 2/3 weeks after that at the max dose of 1.5mg before it made a dramatic difference. I hope it goes really well for you too. It seems to have less side effects than many of the other meds so that makes it easier to titrate up to the max dose. Xxxx

Thanks lizzie… I’m just on week 3 now and am up to the 1.5 dose. I suffered with extreme fatigue which I’m turn made me very depressed, it feels like that’s easing to some extent now and I’ve had a couple of days in the last week where the tinnitus has dissapeared. Overall my migraine threshold seems to have worsened, with it taking very little to trigger an attack. It’s all very strange but it’s great to hear another success story, you must be on top of the world right now.

You guys might like to revisit this study by Waterston (Melbourne) where there were many patients who made full recoveries on Pizotifen or propranolol – some who had been chronically dizzy for years. Dr Granot usually starts people on Pizotifen as his first line treatment for migrainous vertigo. See pages 386-7 for a table showing outcomes.

http://www.mvertigo.org/articles/Chronic_Migrainous_Vertigo.pdf

Cheers Scott… Ill take a look at that when my vision calms down a bit. I take propranolol too, which was good at taking away the random attacks but hasn’t calmed down the constant visual issues + depersonalisation.

It’s strange how different specialists have a preferred choice of med. I asked Dr Surenthiran if I could try Pizotifen as I’d seen so many success stories with people that have tried it, including a friend of my parents. He didn’t seem overly keen to do so, implying that it has a chance but wouldn’t be his choice. He seems to prefer the anti-convulsant meds such as Gaba, Lyrica and Topa.

Yeah Piz isn’t always well-loved because of the side effects. It usually causes crazy weight gain and turns people into 10-bowls-of-pasta for dinner eaters. :lol: When I tried it, I was so irritable on it it was scary so had to give it a miss. It’s a serotonin antagonist. Cheers.

I can see why the weight gain can be an issue… I still find I’m getting hunger pains even after dinner. It takes some discipline not to start snacking inbetween meals. I guess the MAV diet helps to that extent as there aren’t many naughty foods around the house.

It’s weird that you mention piz being an antagonist as I’m taking 75mg of Nort per day… This is meant to increase serotonin levels so surely the two would be working against each other ? It certainly has had a noticeable negative effect on my mood and it takes very little to trigger a migraine as opposed to when I was just taking Nort and Prop 120mg.

I wonder wether cymbalta may be worth a go if this doesn’t work out. Is that one you’ve tried ?

This is one strange disorder, I know that!

Great news for you Lizzie! did you ever try the Pizotifen on its own?

I tried piz for a good 8 weeks but didnt help me, in the end it was actually giving me respiratory problems so think I had an allergic reaction.

I’m now beginning gabapentin alone, starting on 100mg.

— Begin quote from "DizzieLizzie1"

Hi Dean,

It was about 3 weeks before I saw any change and it was 2/3 weeks after that at the max dose of 1.5mg before it made a dramatic difference. I hope it goes really well for you too. It seems to have less side effects than many of the other meds so that makes it easier to titrate up to the max dose. Xxxx

— End quote

Great news hun! I’m not there yet but i’m onto 1mg of Pizotifen, put on a little weight but not dramatically and just found it very tiring at first but getting there.
I don’t have gabentin but i hope Piz alone will help me!